Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 52, NWS San Angelo, TX

May 6, 20074 counties in Texas

NWS San Angelo, TX issued this tornado warning at May 6, 2007, 4:47 PM CDT for 4 counties in Texas. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 4:47 PM CDT (21:47 UTC)
Expired
May 6, 2007, 5:45 PM CDT
In force
58 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX

The radar

The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:55 PM CDTFUNNEL CLOUD3 S Blackwell, TX
May 6, 5:10 PM CDTTORNADO5 E Robert Lee, TXPOSSIBLE TORNADO.
May 6, 5:15 PM CDTHAIL 1.752 E Robert Lee, TXNICKEL TO GOLFBALL SIZE HAIL
May 6, 5:55 PM CDTHAIL 0.75Robert Lee, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 2:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2901 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 062150
TORSJT
TXC081-353-399-441-062245-
/O.NEW.KSJT.TO.W.0052.070506T2147Z-070506T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN NOLAN COUNTY IN NORTHWEST TEXAS...
  SOUTHWESTERN TAYLOR COUNTY IN NORTH CENTRAL TEXAS...
  EASTERN COKE COUNTY IN SOUTHWEST TEXAS...
  NORTHWESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 545 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES         
  SOUTHWEST OF BLACKWELL...MOVING EAST AT 5 MPH. ALSO...STORM        
  SPOTTERS INDICATED A WALL CLOUD WITH STRONG ROTATION NEAR          
  BLACKWELL. ALSO...THIS STORM IS SLOWLY BUILDING TO THE SOUTH ACROSS
  EASTERN COKE COUNTY.  

* THE TORNADO IS EXPECTED TO BE NEAR...
  BLACKWELL BY 505 PM CDT...
  BRONTE BY 510 PM CDT...
  THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 520 PM CDT...
  WILMETH...US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY
  INTERSECTION...WINGATE AND HYLTON BY 545 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR WESTERN TEXAS.

LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045

$$
3 follow-up statements
000 
WWUS54 KSJT 062157
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 PM CDT SUN MAY 6 2007

TXC081-353-399-441-062245-
/O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/
NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX-
456 PM CDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND
SOUTHEASTERN NOLAN COUNTIES...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROBERT LEE...
MOVING EAST AT 5 MPH.

THE TORNADO WILL BE NEAR...
  BRONTE BY 535 PM CDT...
  MAVERICK AND NORTON BY 545 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS 
OF 70 MPH.

LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045

$$
000 
WWUS54 KSJT 062211
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 PM CDT SUN MAY 6 2007

TXC081-353-399-441-062245-
/O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/
NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX-
509 PM CDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND
SOUTHEASTERN NOLAN COUNTIES...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROBERT 
LEE...MOVING EAST AT 5 MPH. ALSO...THIS SEVERE STORM WAS BUILDING 
SLOWLY SOUTH ACROSS EASTERN COKE COUNTY.

THE TORNADO WILL BE NEAR...
  BRONTE AND THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 545 PM
  CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045

$$
000 
WWUS54 KSJT 062229
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT SUN MAY 6 2007

TXC081-353-399-441-062245-
/O.CON.KSJT.TO.W.0052.000000T0000Z-070506T2245Z/
NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX-
527 PM CDT SUN MAY 6 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN RUNNELS...EASTERN COKE...SOUTHWESTERN TAYLOR AND
SOUTHEASTERN NOLAN COUNTIES...

AT 525 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD WITH 
ROTATION NEAR BRONTE...OR ABOUT 7 MILES EAST OF ROBERT LEE...MOVING 
SOUTHEAST AT 5 MPH. A TORNADO MAY FORM AT ANY TIME.

THE TORNADO WILL BE NEAR...
  BRONTE AND MAVERICK BY 545 PM CDT...

PERSONS IN BRONTE TAKE COVER NOW 

LAT...LON 3176 10063 3173 10005 3233 10005 3238 10045

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 3:50 PM CDT, 57 minutes earlier.

Area forecast discussion, May 6, 3:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
350 PM CDT SUN MAY 6 2007

.SHORT TERM...
FIRST OF ALL...TORNADO WATCH ISSUED EARLIER AND AFTERNOON PRODUCTS
WERE SENT WITH THE MENTION OF THE WATCH INCLUDED. WEAK SURFACE LOW
HAS HELPED PUSH A WEAK PACIFIC FRONT INTO THE AREA...EXTENDING
ROUGHLY FROM CHILDRESS TO SWEETWATER TO SANDERSON. HAVE HAD A FEW
SEVERE STORMS ACROSS NOLAN COUNTY...AND THE TOWERING CU CONTINUES
TO TRY TO DEVELOP DOWN THE LINE INTO CROCKETT COUNTY...BUT STILL
FIGHTING A WEAK CAP AT THIS POINT. STILL SEVERAL HOURS BEFORE MAX
HEATING...SO GETTING STORMS TO DEVELOP FURTHER SOUTH STILL LOOKS
REASONABLE. FLOW IS GENERALLY TO THE NORTH NORTHEAST SO STORMS
WILL NOT COME EAST VERY QUICKLY...BUT STORMS WILL NOT GET INTO THE
EASTERN COUNTIES UNTIL WELL INTO THE EVENING...AT THE EARLIEST.

BOUNDARY MAY SHIFT A BACK TO THE WEST SOMEWHAT TONIGHT...AND THEN
THE BIG QUESTIONS BEGIN. MODELS KEEP THE BOUNDARY JUST TO THE
NORTHWEST OF THE AREA INTO MONDAY...AND THEN PUSH INTO WEST
CENTRAL TEXAS BY MONDAY NIGHT OR TUESDAY. GIVEN THE HIGH
PRECIPITABLE WATER VALUES PRESENT...HEAVY RAINFALL ALONG AND
NORTHWEST OF THE BOUNDARY SEEMS A GOOD BET. HOWEVER...IF ENOUGH
CONVECTION DEVELOP NORTH OF THE FRONT...BOUNDARY WILL SAG MUCH
FARTHER SOUTH THAN THE MODELS INDICATE. WITH THIS MIND...WILL
CONTINUE TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL AND WILL
CONTINUE THE SPS.

.LONG TERM...
SYSTEM FINALLY GETS OUT BY WEDNESDAY NIGHT OR THURSDAY MORNING.
WILL DISCOUNT THE KINDA ODD MCS THE GFS DEVELOPS FRIDAY AND FRIDAY
NIGHT JUST TO THE EAST OF MY AREA FOR NOW AND CONTINUE TO MONITOR
FOR CONTINUITY. OTHERWISE...LOOKS DRY FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  79  64  80 /  50  60  60  50
SAN ANGELO 	 65  81  65  82 /  40  60  60  40
JUNCTION 	 72  84  68  81 /  30  30  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 6, 1:25 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
125 PM CDT SUN MAY 6 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
125 PM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST
OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE
FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE
FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN
UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING
INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT
OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO
NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY
RAINFALL MAY PRODUCE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING
FOR THE NEXT SEVERAL DAYS.

In the hours before

Special weather statement, May 6, 11:25 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1125 AM CDT SUN MAY 6 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
549 AM CDT SUN MAY 6 2007

...HEAVY RAIN THREAT...AND THE POSSIBILITY OF SEVERE WEATHER
...CONTINUES ACROSS WEST CENTRAL TEXAS THROUGH WEDNESDAY...

A PERSISTENT UPPER-LEVEL STORM SYSTEM WILL REMAIN ALMOST
STATIONARY OVER THE SOUTHWESTERN UNITED STATES DURING THE NEXT
SEVERAL DAYS. THIS SYSTEM...INTERACTING WITH SURFACE BOUNDARIES
...MAY INITIATE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY...WITH
SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH MID WEEK. ANY OF
THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY
RAINFALL. HOWEVER...THE MOST LIKELY TIME FRAME FOR THE HEAVIER
RAINFALL WILL PROBABLY START ON MONDAY...AND CONTINUE THROUGH
WEDNESDAY MORNING.

BY THE TIME THE SYSTEM FINALLY PUSHES AWAY FROM THE AREA...SOME
LOCATIONS OF WEST CENTRAL TEXAS MAY SEE RAINFALL TOTALS IN EXCESS OF
3 INCHES. THE HEAVIER RAINFALL WILL LIKELY FOCUS ALONG THE SURFACE
BOUNDARIES...BUT GIVEN THE UNCERTAINTY ON WHERE THESE BOUNDARIES
WILL END UP ON MONDAY AND TUESDAY...IT REMAINS UNKNOWN ON WHAT
PORTIONS OF WEST CENTRAL TEXAS MAY END UP SEEING THE HIGHER TOTALS.

DESPITE THE DRY CONDITIONS OF THE LAST FEW DAYS...AREA SOILS REMAIN
WET AND NEARLY SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL
TO PRODUCE RAPID RISES ON AREA CREEKS AND STREAMS.

IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORMS MAY DEVELOP
ACROSS WEST CENTRAL TEXAS THROUGH MID WEEK. EXPECT THE MAIN THREATS
TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES
ARE ALSO POSSIBLE.

WE STRONGLY ENCOURAGE EVERYONE ACROSS WEST CENTRAL TEXAS TO
CLOSELY MONITOR LOCAL TELEVISION STATIONS...RADIO STATIONS...OR
NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES ON THIS
DEVELOPING WEATHER SITUATION.

07
Special weather statement, May 6, 4:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
421 PM CDT SUN MAY 6 2007

TXZ064-071-072-062215-
STERLING TX-TOM GREEN TX-IRION TX-
421 PM CDT SUN MAY 6 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR
STERLING...TOM GREEN AND IRION COUNTIES...

AT 418 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTHWEST OF ARDEN...OR ABOUT
11 MILES NORTHWEST OF MERTZON...MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ARDEN BY 455 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:08 PM CDTSevere Thunderstorm WarningSJTNolan52 min
May 6, 2:59 PM CDTSevere Thunderstorm WarningSJTNolan26 min
May 6, 3:05 PM CDTFlash Flood WarningSJTNolan3 hr
May 6, 3:41 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor49 min
May 6, 4:03 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor42 min
May 6, 4:26 PM CDTSevere Thunderstorm WarningSJTJones, Taylor26 min
May 6, 4:39 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor66 min
May 6, 5:08 PM CDTFlash Flood WarningSJTCoke4 hr
May 6, 5:38 PM CDTTornado WarningSJTCoke, Runnels52 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green60 min
May 6, 6:24 PM CDTTornado WarningSJTCoke, Runnels51 min
May 6, 6:42 PM CDTTornado WarningSJTIrion, Tom Green48 min
May 6, 6:59 PM CDTSevere Thunderstorm WarningSJTTom Green46 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.